Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 63, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 24, 2018, 9:20 AM CDT for Lewis County, Missouri. It took effect at Aug 24, 2018, 12:05 PM CDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2018, 9:20 AM CDT (14:20 UTC)
- In effect from
- Aug 24, 2018, 12:05 PM CDT
- Expired
- Aug 24, 2018, 7:39 PM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 13.55 ft at Aug 24, 2018, 1:00 PM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
295
WGUS43 KLSX 241420
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
920 AM CDT Fri Aug 24 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Middle Fabius River near Ewing
.This Flood Warning is a result of 3 to 6 inches of precipitation the
past 24 hours and up to an additional 1 inch forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-251419-
/O.NEW.KLSX.FL.W.0063.180824T1800Z-180826T0055Z/
/EWMM7.1.ER.180824T1800Z.180825T0000Z.180825T0055Z.NO/
920 AM CDT Fri Aug 24 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Middle Fabius River near Ewing
* from this afternoon to Saturday evening.
* At 8:30 AM Friday the stage was 10.5 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon
and crest near 12.2 feet by this evening. The river is forecast to
fall below flood stage by this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/25 08/26 08/27 08/28 08/29
Middle Fabius River
Ewing 12.0 10.47 8.8 5.7 4.0 3.0 3.0
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$2 follow-up statements
357
WGUS83 KLSX 241706
FLSLSX
Flood Statement
National Weather Service St Louis MO
1206 PM CDT Fri Aug 24 2018
...The flood warning continues for the following rivers in
Missouri...
Middle Fabius River near Ewing
.This Flood Warning is a result of 3 to 6 inches of precipitation the
past 24 hours and up to 1 inch forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-251706-
/O.EXT.KLSX.FL.W.0063.180824T1705Z-180826T0153Z/
/EWMM7.1.ER.180824T1428Z.180824T1630Z.180825T0153Z.NO/
1206 PM CDT Fri Aug 24 2018
The Flood Warning continues for
the Middle Fabius River near Ewing
* until Saturday evening.
* At 11:30 AM Friday the stage was 13.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage by
this evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/25 08/26 08/27 08/28 08/29
Middle Fabius River
Ewing 12.0 13.31 8.6 5.6 4.0 3.0 3.0
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$559
WGUS83 KLSX 250039
FLSLSX
Flood Statement
National Weather Service St Louis MO
739 PM CDT Fri Aug 24 2018
...The flood warning is cancelled for the following river in
Missouri...
Middle Fabius River near Ewing
.This will be the last statement on this flooding situation...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-250109-
/O.CAN.KLSX.FL.W.0063.000000T0000Z-180826T0153Z/
/EWMM7.1.ER.180824T1428Z.180824T1800Z.180824T2152Z.NO/
739 PM CDT Fri Aug 24 2018
The Flood Warning is cancelled for
the Middle Fabius River near Ewing.
* At 6:30 PM Friday the stage was 10.9 feet.
* Flood stage is 12.0 feet.
* The river fell below flood stage at 4:52 PM Friday.
* The river will continue falling to 5.6 feet by Sunday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/25 08/26 08/27 08/28 08/29
Middle Fabius River
Ewing 12.0 10.86 8.6 5.6 4.0 3.0 3.0
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 24, 6:26 AM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 24, 6:26 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 626 AM CDT Fri Aug 24 2018 .SHORT TERM... (Through Late Tonight) Issued at 350 AM CDT Fri Aug 24 2018 The immediate focus is the ongoing convection that stretches from northeastern Missouri into west-central Illinois. This complex is elevated along a broad area of isentropic ascent, a weak mid-level shortwave feature and driven by a 40-50kt nocturnal LLJ core just to the west over portions of western Missouri. The complex, as a whole, is making descent west-to-east progress with embedded pockets of heavy rain and frequent lightning. So far, the progressive nature has limited concerns for flooding. However, cannot rule out localized ponding in locations typically impacted. MRMS data shows some areas over north-central and northeast Missouri near/over an inch of QPF, which may be added to this morning. Expect some additional development to continue over central Missouri early this morning, which may expand southward. Much of the CWA will see rain from this system through at east early afternoon. There may be the occasional gust of wind of 30-40 mph and pockets of frequent lightning with the strongest embedded storms. Otherwise, severe weather is not much of a concern, at least with this round. As rain from this first wave exists, eyes will shift to the northwest once again. Skies clear over northwest Missouri and southwest Iowa where the atmosphere destabilizes late in the afternoon. As the main upper level wave begins to kick out to the northeast, an elongate region of moisture convergence coincides along with 3500 J/kg of MUCAPE, 40-50 kts of bulk shear and mid-level lapse rates of around 8C along the Missouri/Iowa border. This will mark an area of organized thunderstorm develop late this afternoon into this evening. Though the best severe threat will likely be over eastern Iowa, enough support may exist for large hail, damaging winds and an isolated tornado over far northeastern Missouri into the late evening. The boundary then sags south through the Friday night period. This will bring showers and storms into the metro area around and just after midnight. While a few storms may still be strong, loss of instability and diurnal energy should allows storms to gradually weaken with southward movement. Showers and a few thunderstorms linger into the pre-dawn hours Saturday, mainly over far southeastern Missouri and southwest Illinois. Maples .LONG TERM... (Saturday through Thursday) Issued at 350 AM CDT Fri Aug 24 2018 The impending return of potentially dangerous levels of heat and humidity will be the dominant theme of this period, with an upper level RIDGE expected to build in over our region on Saturday and to dominate thru at least Tuesday. A MCS in a weakening state should be in the process of exiting our region early Saturday morning, with the upper RIDGE then building in the MCS's wake. Max temps in the low-mid 90s are expected for most areas in Missouri, with temps potentially several degrees cooler in Illinois due to slower clearout of cloudiness associated with the morning MCS. Max temps in the low-mid 90s should then dominate much of the forecast area on Sunday and Monday with a bit more uncertainty creeping in to portions of our region on Tuesday due to increasing rain chances north and west of STL metro due to a cold front edging into that area. The highest max temps from Saturday thru Tuesday will be in the STL metro area, with mid 90s most days, potentially setting up the most likely heat headline event here. However, the STL metro area will also be in a tug-of-war between what should be lower dewpoints in the 60s to the west, and higher dewpoints in the 70s to the east. The higher dewpoints from the east will be needed each day in order to exceed 100 degrees on the heat index during peak heating. The uncertainties with where this dewpoint gradient will ultimately setup and what looks to be increasing rain chances building to the northwest on Tuesday and its associated cloudiness has cast enough doubt to hold off on any heat headlines with this package. After Tuesday, there is good model agreement on the upper RIDGE breaking down enough to allow the westerlies back into at least the northern half of the forecast area which should further induce the surface cold front deeper into Missouri and southern Illinois. The resultant higher rain chances should send daytime max temps back to near normal values for the end of August, likely ending any extreme heat event that does develop earlier in the week. TES && .AVIATION... (For the 12z TAFs through 12z Saturday Morning) Issued at 603 AM CDT Fri Aug 24 2018 There is a fair spread in conditions from north to south this morning. A cluster of showers and thunderstorms over north-central Missouri has developed into a broad complex of activity. Embedded thunderstorms with locally heavy rain has resulted in localized IFR cigs/vsbys through northeast Missouri and west-central Illinois on occasion. Low end MVFR cigs/vsby are likely through the morning with the chance to briefly dip into IFR if directly impacted by a thunderstorm. This mainly impacts KUIN. Prevailing conditions improve slightly toward southern TAF sites, such as KCOU east to KCPS. However, a couple of linear formations in thunderstorm development will pass through each site with MVFR cigs/vsbys expected and the possibly for IFR within heavier storms. We improve back to VFR through the afternoon and early evening, but may not last long. Another round of storms will develop near the Missouri/Iowa border late this evening. This line pressed south overnight. Reduced conditions can be expected in/around thunderstorms. SPECIFICS FOR KSTL: A couple rounds of showers and thunderstorms will pass over the site this morning, possibly lingering into the early afternoon. Conditions will be quite variable in/out of thunderstorms. VFR will prevail outside of convection, while occasional dips into MVFR are possible. Any direct hit by stronger storms could result in very brief periods of IFR, mainly due to reduction in vsby. Will see a break from mid-afternoon to this evening before another round of thunderstorms drops in from the north overnight. VFR should continue, unless there is a direct impact from thunderstorms tonigh, in which case, MVFR/IFR is possible for a brief time. All activity pushes out of the area by Saturday morning with VFR into Saturday afternoon. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 24, 4:37 AM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 437 AM CDT Fri Aug 24 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 437 AM CDT Fri Aug 24 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight Thunderstorms are likely. Isolated to scattered severe storms are possible late this afternoon and this evening for areas to the north and west of the Saint Louis metro area. Large hail and damaging winds are the primary threats, but isolated tornadoes are also possible. Localized heavy rainfall is also possible this morning, mainly for areas near and north of Interstate 70. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a chance for thunderstorms for areas mainly east and south of the Saint Louis metro area during Saturday morning. Widespread severe weather is not anticipated. The chance for thunderstorms returns to parts of the area each day from Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and this evening for areas to the north and west of the Saint Louis metro area. TES
In the hours before
Local storm report, Aug 24, 6:02 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 AM CDT FRI AUG 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN EDINA 40.17N 92.17W
08/24/2018 M6.36 INCH KNOX MO CO-OP OBSERVER
RAINFALL SINCE ABOUT 2 AM.
&&
TESLocal storm report, Aug 24, 9:13 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
913 AM CDT FRI AUG 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM HEAVY RAIN 3 NE BELLEVIEW 39.38N 90.75W
08/24/2018 M3.30 INCH CALHOUN IL TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&
PWThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:56 AM CDT | Flash Flood Warning | LSX | Knox, Lewis | 6 hr |
| Aug 24, 5:54 AM CDT | Areal Flood Advisory | LSX | Marion, Monroe, Ralls, Shelby | 4 hr |
| Aug 24, 7:08 AM CDT | Areal Flood Advisory | LSX | Pike | 3 hr |
| Aug 24, 8:30 AM CDT | Areal Flood Advisory | LSX | Audrain, Lincoln, Marion, Monroe, Pike, Ralls and 1 more | 4 hr |
| Aug 24, 3:33 PM CDT | Heat Advisory | LSX | Audrain, Boone, Callaway, Cole, Franklin, Gasconade and 16 more | 4 days |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.